Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 10, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 7, 2013, 1:20 PM MST for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 8, 2013, 1:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2013, 1:20 PM MST (20:20 UTC)
- In effect from
- Mar 8, 2013, 1:00 PM MST
- Expired
- Mar 8, 2013, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3212 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
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
817 WWUS74 KEPZ 090315 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 815 PM MST FRI MAR 8 2013 ...WIND AND DUST ADVISORIES HAVE EXPIRED... ..A WINTER STORM CURRENTLY CENTERED OVER WESTERN ARIZONA WILL CONTINUE MOVING NORTHEAST...INTO SOUTHERN COLORADO SATURDAY MORNING. THIS FEATURE BROUGHT IN STRONG MID LEVEL WINDS AND COMBINED WITH THE DAYTIME HEATING...PRODUCED WINDS OF 25 TO 35 MPH INTO EARLY THIS EVENING. THOSE WINDS ALOFT HAVE DIMINISHED SOME AND ALONG WITH THE SUNSET...HAVE ALLOWED WINDS TO SUBSIDE SOME. WINDS WILL REMAIN BREEZY OVERNIGHT ALONG EAST SLOPES OF MOUNTAINS AND THEN BREEZY AGAIN ON SATURDAY...THOUGH NOT QUITE AS STRONG AS TODAY. NMZ404>407-410-411-413-417-TXZ418>420-423-090415- /O.EXP.KEPZ.DU.Y.0006.000000T0000Z-130309T0300Z/ /O.EXP.KEPZ.WI.Y.0010.000000T0000Z-130309T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS... CHAPARRAL...CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS... LOMA LINDA...FABENS...TORNILLO...FORT HANCOCK 815 PM MST FRI MAR 8 2013 ...BLOWING DUST ADVISORY HAS EXPIRED... ...WIND ADVISORY HAS EXPIRED... THE BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ NMZ401>403-408-409-412-414>416-TXZ421-422-424-090415- /O.EXP.KEPZ.WI.Y.0010.000000T0000Z-130309T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...DELL CITY...CORNUDAS...SALT FLAT... SIERRA BLANCA 815 PM MST FRI MAR 8 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ HEFNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 5:00 AM MST, 8 hours 20 minutes earlier.
Area forecast discussion, Mar 7, 5:00 AM MST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 500 AM MST THU MAR 7 2013 .SYNOPSIS... ONE MORE QUIET WEATHER DAY BEFORE WE SEE A CHANGE IN OUR WEATHER. ON FRIDAY AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING A WINDY AFTERNOON AND THEN FRIDAY NIGHT INTO SATURDAY THE SYSTEM WILL BRING PRECIPITATION CHANCES TO THE AREA. TEMPERATURES THIS WEEKEND WILL BE BELOW NORMAL...BUT SHOULD SLOWLY CLIMB BACK TOWARD NORMAL BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION... ONE MORE QUIET WEATHER DAY BEFORE WINTER MAKES ONE (MAYBE LAST) APPEARANCE. TODAY WE WILL CONTINUE OUR SOUTHWEST FLOW ALOFT. WE WILL SEE A SLOW INCREASE IN HIGH LEVEL CLOUDS...BUT WITH THE ABOVE NORMAL TEMPERATURES IT SHOULD BE A VERY NICE DAY. ON FRIDAY WE WILL BEGIN TO FEEL THE INFLUENCE OF AN APPROACHING UPPER LEVEL STORM SYSTEM. FRIDAY WILL SEE INCREASING CLOUDS AS THE APPROACHING SYSTEM BEGINS TO THROW MOISTURE ACROSS THE SOUTHWEST. BY LATE FRIDAY AFTERNOON WE WILL SEE THE PRECIPITATION CHANCES BEGIN TO CREEP INTO THE GILA REGION. SNOW LEVELS WILL START OFF KIND OF HIGH AT AROUND 8K AND THEN WILL SLOWLY FALL THROUGH THE EVENING HOURS TO AROUND 6K BY SATURDAY MORNING. RIGHT NOW ALL THE MODELS ARE IN PRETTY GOOD AGREEMENT WITH GIVING SOME OF THE GILA ZONES TWO TO FOUR INCHES OF SNOW. THIS IS RIGHT ON THE BORDERLINE OF SNOW ADVISORY SO WE MAY NEED TO ISSUE A SNOW ADVISORY FOR LATE FRIDAY NIGHT INTO SATURDAY FOR SOME OF THE GILA ZONES. THE SYSTEM WILL GIVE ONLY A GLANCING BLOW TO THE SACS SO I'M NOT EXPECTING ENOUGH SNOW THERE TO WARRANT ANY HEADLINES. ALL THE MODELS INDICATE THAT THE MAIN CHUNK OF ENERGY WITH THE TROUGH WILL MOVE OFF ON SATURDAY EVENING...BUT THAT A SECOND SHORT WAVE WILL QUICKLY DEVELOP AND MOVE ACROSS THE REGION ON SUNDAY. AT THE SAME TIME COLD AIR WILL BE TRYING TO MOVE INTO THE REGION FROM THE EAST. RIGHT NOW THE COLD AIR PUSH ISN'T THAT STRONG AND THE AMOUNT OF MOISTURE THE SECOND SYSTEM HAS TO WORK WITH IS LIMITED SO FOR NOW THE SLIGHT CHANCE POPS THAT ARE IN THE FORECAST SHOULD COVER THINGS. IN ADDITION TO THE PRECIPITATION CHANCES WE WILL SEE COOLER AIR MOVE INTO THE REGION. HIGHS ON BOTH SATURDAY AND SUNDAY WILL BE RUNNING EIGHT TO TEN DEGREES BELOW NORMAL. THE UNSETTLED WEATHER WE MOVE TO OUR EAST BY MONDAY AND WE WILL BEGIN TO SEE A SLOW WARMING TREND FOR THE FIRST PART OF NEXT WEEK. AN UPPER LEVEL RIDGE WILL BUILD ACROSS THE REGION ON TUESDAY AND WEDNESDAY WHICH WILL KEEP OUR SKIES SUNNY...OUR WINDS LIGHT AND OUR TEMPERATURES ABOVE NORMAL. && .AVIATION...07/12Z-08/12Z VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. TODAY WE WILL SEE GENERALLY UNLIMITED CEILINGS...THOUGH BY LATER IN THE DAY WE MAY SEE CEILINGS AROUND BKN250. WINDS THROUGH THE MORNING HOURS WILL BE GENERALLY LESS THAN 10KTS...BUT BY THE AFTERNOON WE COULD SEE SOME 10-20KTS FROM THE WEST. MORE SIGNIFICANT CHANGES TO OUR WEATHER CAN BE EXPECTED FOR LATER IN THE DAY ON FRIDAY. && .FIRE WEATHER... WE'LL SEE ONE MORE DAY OF QUIET WEATHER BEFORE A PACIFIC STORM SYSTEM BRINGS WINDS AND PRECIPITATION TO THE REGION. FOR TODAY WE WILL SEE DRY CONDITIONS WITH MIN RH'S NEAR 10% ACROSS MUCH OF THE AREA. WINDS WILL APPROACH CRITICAL VALUES...BUT LOOK TO STAY JUST BELOW THEM. ON FRIDAY WE WILL SEE WINDS INCREASE ABOVE CRITICAL LEVELS...BUT AT THE SAME TIME WE WILL ALSO SEE AN INCREASE IN THE MIN RH'S SO AGAIN IT DOES NOT LOOK LIKE WE WILL SEE RED FLAG CONDITIONS ON FRIDAY. LATE FRIDAY INTO SATURDAY WE WILL SEE SCATTERED MOUNTAIN SNOW AND LOWLAND RAIN SHOWERS. SNOW LEVELS IN THE GILA WILL START OFF AROUND 8K...BUT DROP TO AROUND 6K BY SATURDAY MORNING. BY LATE ON SUNDAY THE SYSTEM WILL EXIT OUT OF THE REGION. WE WILL SEE BELOW NORMAL TEMPERATURES SATURDAY...SUNDAY AND MONDAY. MOST OF NEXT WEEK LOOKS WARM AND DRY WITH LITTLE PROBLEM WITH WINDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 77 53 73 48 60 / 0 0 20 20 10 SIERRA BLANCA 77 47 72 45 61 / 0 0 20 20 10 LAS CRUCES 75 44 71 41 57 / 0 0 20 20 20 ALAMOGORDO 76 45 72 39 54 / 0 10 20 20 20 CLOUDCROFT 50 30 43 28 32 / 10 10 30 40 30 TRUTH OR CONSEQUENCES 74 44 69 40 53 / 0 10 20 30 20 SILVER CITY 74 41 66 34 46 / 0 10 40 40 40 DEMING 77 40 71 39 55 / 0 0 20 20 20 LORDSBURG 77 40 70 37 54 / 0 10 40 40 40 WEST EL PASO METRO 77 51 73 46 60 / 0 0 20 20 10 DELL CITY 77 45 73 39 59 / 0 0 20 20 10 FORT HANCOCK 78 50 74 45 61 / 0 0 20 20 10 LOMA LINDA 72 45 68 41 51 / 0 0 20 20 10 FABENS 76 48 73 44 60 / 0 0 20 20 10 SANTA TERESA 76 46 72 42 59 / 0 0 20 20 10 WHITE SANDS HQ 77 49 72 45 56 / 0 0 20 20 10 JORNADA RANGE 75 35 71 29 55 / 0 0 20 20 20 HATCH 72 41 67 38 53 / 0 0 20 20 20 COLUMBUS 75 46 69 40 56 / 0 0 20 20 20 OROGRANDE 78 43 73 39 58 / 0 0 20 20 10 MAYHILL 65 36 60 33 45 / 10 10 30 30 30 MESCALERO 64 33 59 29 44 / 10 10 30 40 30 TIMBERON 64 33 56 28 44 / 10 10 30 30 30 WINSTON 67 36 59 26 45 / 0 10 40 40 30 HILLSBORO 71 40 66 35 49 / 0 10 20 30 30 SPACEPORT 73 41 68 36 54 / 0 0 20 20 20 LAKE ROBERTS 71 32 62 26 45 / 10 10 50 50 50 HURLEY 73 37 67 30 48 / 0 10 40 40 30 CLIFF 77 30 66 32 51 / 0 10 60 60 40 MULE CREEK 76 27 64 30 47 / 0 10 50 50 50 FAYWOOD 72 38 66 34 48 / 0 10 40 40 20 ANIMAS 76 39 67 37 53 / 0 10 30 50 40 HACHITA 76 39 70 38 55 / 0 0 40 40 20 ANTELOPE WELLS 79 42 68 38 52 / 0 10 30 30 20 CLOVERDALE 75 42 64 37 47 / 0 10 30 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE
Hazardous weather outlook, Mar 7, 6:09 AM MST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 609 AM MST THU MAR 7 2013 NMZ401>417-TXZ418>424-081315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 609 AM MST THU MAR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING A CHANCE FOR MOUNTAIN SNOWS AND LOWLAND RAIN SHOWERS TO THE AREA FRIDAY NIGHT INTO SATURDAY. BY MONDAY A QUIETER WEATHER PATTERN WILL SETTLE INTO THE REGION GIVING US SUNNY SKIES AND TEMPERATURES BACK ABOVE NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 1:20 PM MST | Blowing Dust Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero | 31 hr |
Nearby
Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.